Warm/burning sensations in hand/finger/foot

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Jen77
Veteran Member


Date Joined Mar 2006
Total Posts : 2691
   Posted 8/5/2008 5:41 PM (GMT -7)   
Wondering if anyone else gets this, or if anyone knows what might cause this? Sometimes I get odd sensations in the tips of my fingers, and even sometimes part of my hand. It will feel like it's burning, or warm. But to the touch it really isn't. I've had my foot to it a few times as well. I'm always afraid it's going to swell up on me like it did in May, when I flared.
 
I asked my doctor once about it, when my pinky finger was having these sensations. He felt it was do to the inflammation in my body. But I don't know. Seems weird. I wonder if it could be nerve damage from the week I took Flagyl? That's around the time it started too (but also the same time I was flaring). Or maybe yet another strange side effect from Prednisone? I know, probably grasping at straws here.
 
 
~Jennifer
 
Diagnosed with Crohn's Disease 2/06 after sever GI bleed. Has been suffering since 1998. History of rectal fistula and gallbladder removal. Currently taking Prednisone: tapering down again at: 6mg now, Asacol, Questran, Toprol XL (for high blood pressure).


Cookie's Wife
Regular Member


Date Joined Aug 2005
Total Posts : 299
   Posted 8/5/2008 8:58 PM (GMT -7)   
I sometimes get the same thing. I always chalk it up to Crohn's...like the joint pain. I seem to hurt EVERYDAY so I never know what's going on in my body. lol

I haven't been on Flagyl since January so who knows! Just one of those things that may never get solved.

Best of luck!
~april
 

 



Jen77
Veteran Member


Date Joined Mar 2006
Total Posts : 2691
   Posted 8/5/2008 9:26 PM (GMT -7)   
Well, at least I know I'm not alone! LOL I only took the Flagyl for a week in May. But that's when the sensations started. Weird. Doesn't bother me that much, but it's just one of those things that make you wonder what the heck!

I was reading up on neuropathy some, and it sure did sound like it. Even talked about the burning sensations.


~Jennifer
 
Diagnosed with Crohn's Disease 2/06 after sever GI bleed. Has been suffering since 1998. History of rectal fistula and gallbladder removal. Currently taking Prednisone: tapering down again at: 4mg now, Asacol, Questran, Toprol XL (for high blood pressure).

Post Edited (Jen77) : 8/5/2008 10:39:13 PM (GMT-6)


Keeper
Veteran Member


Date Joined Jun 2008
Total Posts : 1058
   Posted 8/5/2008 9:39 PM (GMT -7)   
That sensation is what is called "peripheral neuropathy" in doctor-speak. It is a side effect of Flagyl. See: http://www.rxlist.com/cgi/generic/metronidaz_ad.htm for the details.

Jen77
Veteran Member


Date Joined Mar 2006
Total Posts : 2691
   Posted 8/5/2008 9:47 PM (GMT -7)   
That's what I thought too, after doing some reading Keeper. Doesn't sound like there is much they can do for it, especially if it was Flagyl caused, and I'm not on it anymore. Not sure if I'd want to take that one again! The treatments seemed like pain meds, and stuff like that. So guess it's just something I have to deal with? I wonder if it can spread and get worse?
~Jennifer
 
Diagnosed with Crohn's Disease 2/06 after sever GI bleed. Has been suffering since 1998. History of rectal fistula and gallbladder removal. Currently taking Prednisone: tapering down again at: 4mg now, Asacol, Questran, Toprol XL (for high blood pressure).


Keeper
Veteran Member


Date Joined Jun 2008
Total Posts : 1058
   Posted 8/5/2008 10:27 PM (GMT -7)   
As far as I know it does not spread and is limited to the damage done by the Flagyl. I really begin to wonder about the wisdom of the medical community. I was just reading about a new "treatment" possibility. It involves a new bacterium "bacteroides fragilis" which produces a polysaccheride that reduces inflammation. Except that the bacteria in question is one of the most common in the human gut and is responsible for a large percent of gut abcesses and can produce fistulas. The polysaccheride in question was shown to work by promoting Interleukin 10 which shuts down inflammation and the immune response in general. Does that not sound a bit ominous?? A bacteria that can protect itself from the immune system, is known to exploit any damage to tissue by causing an abscess, is also drug-resistant (including Flagyl, by some accounts - although that is the normal drug used for that bacteria) and can cause death if abscesses are not treated? This is the wonderful new "treatment"??? That bacteria looks more like the cause than the cure. It sounds more like someone is about to patent that polysaccheride and then inflict it on poor suffering Crohnies.

Jen77
Veteran Member


Date Joined Mar 2006
Total Posts : 2691
   Posted 8/6/2008 10:17 AM (GMT -7)   
Good grief! Some of these "treatments" are down right scary! I agree with you, sounds more like a problem causer then a treatment.

Thanks for the info on the neuropathy too. I would guess that it's mild damage, but frustrating that my doctor dismissed my complaints about it as "something to do with the flare". Then let me to continue taking the Flagyl for several more days.
~Jennifer
 
Diagnosed with Crohn's Disease 2/06 after sever GI bleed. Has been suffering since 1998. History of rectal fistula and gallbladder removal. Currently taking Prednisone: tapering down again at: 4mg now, Asacol, Questran, Toprol XL (for high blood pressure).

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 2:56 AM (GMT -7)
There are a total of 2,735,216 posts in 301,284 threads.
View Active Threads


Who's Online
This forum has 151388 registered members. Please welcome our newest member, ebinease.
181 Guest(s), 2 Registered Member(s) are currently online.  Details
clo2014, NiceCupOfTea


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer